Advertisement

Acta Mathematica

, Volume 191, Issue 2, pp 191–223 | Cite as

Teichmüller geodesics of infinite complexity

  • Curtis T. Mcmullen
Article

Keywords

Infinite Complexity 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [Ar]Arnoux, P., Échanges d’intervalles et flots sur les surfaces, inErgodic Theory (Les Plans-sur-Bex, 1980), pp. 5–38. Monograph. Enseign. Math., 29. Univ. Genève, Geneva, 1981.Google Scholar
  2. [Be]Bers, L., An extremal problem for quasiconformal maps and a theorem by Thurston.Acta Math., 141 (1978), 73–98.MATHMathSciNetGoogle Scholar
  3. [Bo]Boshernitzan, M. D., Rank two interval exchange transformations.Ergodic Theory Dynam. Systems, 8 (1988), 379–394.MATHMathSciNetCrossRefGoogle Scholar
  4. [Ca]Calta, K., Veech surfaces and complete periodicity in genus 2. Preprint, 2002.Google Scholar
  5. [CFS]Cornfeld, I. P., Fomin, S. V. &Sinaî, Ya. G.,Ergodic Theory. Grundlehren Math. Wiss., 245. Springer-Verlag, New York, 1982.MATHGoogle Scholar
  6. [EO]Eskin, A. &Okounkov, A., Asymptotics of numbers of branched coverings of a torus and volumes of moduli spaces of holomorphic differentials.Invent. Math., 145 (2001), 59–103.CrossRefMathSciNetMATHGoogle Scholar
  7. [FLP]Fathi, A., Laudenbach, F. &Poénaru, V.,Travaux de Thurston sur les surfaces. Astérisque, 66–67. Soc. Math. France, Paris, 1979.Google Scholar
  8. [Ga]Gardiner, F. P.,Teichmüller Theory and Quadratic Differentials. Wiley, New York, 1987.MATHGoogle Scholar
  9. [GJ]Gutkin, E. &Judge, C., Affine mappings of translation surfaces: geometry and arithmetic.Duke Math. J., 103 (2000), 191–213.CrossRefMathSciNetMATHGoogle Scholar
  10. [HW]Hardy, G. H. &Wright, E. M.,An Introduction to the Theory of Numbers, 5th edition. Oxford Univ. Press, New York, 1979.MATHGoogle Scholar
  11. [HM]Hubbard, J. &Masur, H., Quadratic differentials and foliations.Acta Math., 142 (1979), 221–274.MathSciNetMATHGoogle Scholar
  12. [HS]Hubert, P. & Schmidt, T. A., Infinitely generated Veech groups. Preprint, 2002.Google Scholar
  13. [Ke]Keane, M., Interval exchange transformations.Math. Z., 141 (1975), 25–31.CrossRefMATHMathSciNetGoogle Scholar
  14. [KS]Kenyon, R. &Smillie, J., Billiards on rational-angled triangles.Comment. Math. Helv., 75 (2000), 65–108.CrossRefMathSciNetMATHGoogle Scholar
  15. [Ko]Kontsevich, M., Lyapunov exponents and Hodge theory, inThe Mathematical Beauty of Physics (Saclay, 1996), pp. 318–332. Adv. Ser. Math. Phys., 24. World Sci. Publishing, River Edge, NJ, 1997.Google Scholar
  16. [Le]Leutbecher, A., Über die Heckeschen GruppenG(λ), II.Math. Ann., 211 (1974), 63–86.CrossRefMATHMathSciNetGoogle Scholar
  17. [Mc]McMullen, C. T., Billiards and Teichmüller curves on Hilbert modular surfaces.J. Amer. Math. Soc., 16 (2003), 857–885.CrossRefMATHMathSciNetGoogle Scholar
  18. [Man]Mañé, R.,Ergodic Theory and Differentiable Dynamics. Ergeb. Math. Grenzgeb. (3), 8. Springer-Verlag, Berlin, 1987.MATHGoogle Scholar
  19. [Mas1]Masur, H., Transitivity properties of the horocyclic and geodesic flows on moduli space.J. Analyse Math., 39 (1981), 1–10.MATHMathSciNetCrossRefGoogle Scholar
  20. [Mas2]—, Hausdorff dimension of the set of nonergodic foliations of a quadratic differential.Duke Math. J., 66 (1992), 387–442.CrossRefMATHMathSciNetGoogle Scholar
  21. [MT]Masur, H. &Tabachnikov, S., Rational billiards and flat structures, inHandbook of Dynamical Systems, Vol. 1A, pp. 1015–1089. North-Holland, Amsterdam, 2002.Google Scholar
  22. [Mu]Mumford, D., A remark on Mahler’s compactness theorem.Proc. Amer. Math. Soc., 28 (1971), 289–294.CrossRefMATHMathSciNetGoogle Scholar
  23. [Se]Seibold, F., Zahlentheoretische Eigenschaften der Heckeschen GruppenG(λ) und verwandter Transformationsgruppen. Dissertation, Technischen Universität München, 1985.Google Scholar
  24. [St]Strebel, K.,Quadratic Differentials. Ergeb. Math. Grenzgeb. (3), 5. Springer-Verlag, Berlin, 1984.MATHGoogle Scholar
  25. [Th]Thurston, W. P., On the geometry and dynamics of diffeomorphisms of surfaces.Bull. Amer. Math. Soc. (N.S.), 19 (1988), 417–431.MATHMathSciNetGoogle Scholar
  26. [V1]Veech, W. A., The metric theory of interval exchange transformations, III. The Sah-Arnoux-Fathi invariant.Amer. J. Math., 106 (1984), 1389–1422.MATHMathSciNetGoogle Scholar
  27. [V2]—, The Teichmüller geodesic flow.Ann. of Math. (2), 124 (1986), 441–530.CrossRefMATHMathSciNetGoogle Scholar
  28. [V3]—, Teichmüller curves in moduli space, Eisenstein series and an application to triangular billiards.Invent. Math., 97 (1989), 553–583.CrossRefMATHMathSciNetGoogle Scholar
  29. [V4]—, The billiard in a regular polygon.Geom. Funct. Anal., 2 (1992), 341–379.CrossRefMATHMathSciNetGoogle Scholar
  30. [Vo]Vorobets, Ya. B., Plane structures and billiards in rational polygons: the Veech alternative.Uspekhi Mat. Nauk, 51:5 (311) (1996), 3–42 (Russian); English translation inRussian Math. Surveys, 51 (1996), 779–817.MATHMathSciNetGoogle Scholar
  31. [Wa]Ward, C. C., Calculation of Fuchsian groups associated to billiards in a rational triangle.Ergodic Theory Dynam. Systems, 18 (1998), 1019–1042.CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Institut Mittag-Leffler 2003

Authors and Affiliations

  • Curtis T. Mcmullen
    • 1
  1. 1.Department of MathematicsHarvard UniversityCambridgeUSA

Personalised recommendations